Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 227, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2017, 7:16 PM CDT for Houston County, Alabama; Jackson County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2017, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 13, 2017, 7:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, AL, Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:32 PM CDT | TSTM WND DMG | 3 Nnw Cottonwood, AL | REPORTS OF POWER LINES AND A TREE DOWN AROUND SOUTH COUNTY RD 33 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 954 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WUUS52 KTAE 140016
SVRTAE
ALC069-FLC063-140045-
/O.NEW.KTAE.SV.W.0227.170714T0016Z-170714T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
716 PM CDT THU JUL 13 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Houston County in southeastern Alabama...
North central Jackson County in the Panhandle of Florida...
* Until 745 PM CDT
* At 716 PM CDT, severe thunderstorms were located along a line
extending from near Cottonwood to 12 miles south of Ashford, moving
west at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cottonwood, Ashford, Cowarts, Malone, Avon, Pansey, Grangeburg,
Lovetown and Sealy Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms have produced
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
&&
LAT...LON 3097 8507 3096 8524 3100 8537 3117 8533
3126 8517
TIME...MOT...LOC 0016Z 105DEG 21KT 3108 8537 3101 8518
HAIL...<.75IN
WIND...60MPH
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:25 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 13, 6:25 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 725 PM EDT Thu Jul 13 2017 .AVIATION [Through 00Z Saturday]... An area of showers and thunderstorms continues to push west this evening. VCTS will be possible at DHN, ECP, ABY and TLH for the next several hours. MVFR conditions are expected around sunrise at VLD, otherwise VFR will prevail. && .PREV DISCUSSION [407 PM EDT]... .NEAR TERM [Through Tonight]... The East coast sea breeze is more potent and has made it further west earlier than normal this afternoon. Expect these storms to continue to push west for the next few hours with coverage decreasing after sunset. Overnight storms will favor the western waters with PoPs 40-60% offshore. Lows tonight will be in the mid 70s. .SHORT TERM [Friday Through Saturday Night]... The western extent of the Bermuda Ridge will build across our forecast area Friday, extending from the surface to the upper levels. Mid-layer drying/subsidence associated with this feature will limit the coverage of deep moist convection across our region, with the greatest chance of rain across the FL Panhandle (30-40% PoP) where there will still be adequate moisture. Elsewhere PoPs will be 20% or less. An upper trough will begin to develop across much of the eastern CONUS Saturday and Saturday night, and a weakening surface cold front will stall across north-central GA and AL. While we don't expect any synoptic scale forcing from the trough, the prevailing wind field we be altered in such a way as to increase deep-layer moisture somewhat across our region, and shift the sea breeze circulation so that the rain chances will be near average (30-40%) and fairly evenly distributed across the area. It will be warm this weekend, with high temperatures in the mid 90s and lows in the mid 70s. .LONG TERM [Sunday Through Thursday]... A mean deep-layer trough will be the main synoptic feature across much of the Southeast, with moist southwest winds expected across our forecast area. This is typically a favorable environment for the development of scattered to numerous daytime thunderstorms as the sea breeze fronts form and move inland. PoPs will be in the 30-50% range (highest south) each afternoon, with slight rain chances overnight. Temperatures will be near average with lows in the 70s and highs in the lower to mid 90s. .MARINE... With a high pressure ridge near and north of the marine area, the prevailing winds through Saturday will be east to southeast less than 15 knots, with seas 3 feet or less. As the ridge becomes centered over the coastal waters Sunday and Monday, winds will become south to southwest 5 to 10 knots, with sea 2 feet or less. .FIRE WEATHER... There are no fire weather concerns for the next several days. .HYDROLOGY... A typical summertime pattern is expected, with locally heavy rains possible, but organized heavy rain that would lead to river flooding or flash flooding is unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 74 94 74 / 20 20 10 40 10 Panama City 77 90 77 90 77 / 30 40 10 30 10 Dothan 75 94 74 94 74 / 20 40 10 30 20 Albany 75 95 75 94 74 / 10 20 10 30 20 Valdosta 74 95 74 95 74 / 10 20 10 30 20 Cross City 74 94 74 94 74 / 10 20 10 20 10 Apalachicola 77 90 77 90 77 / 30 40 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Fournier LONG TERM...Fournier AVIATION...Weston MARINE...Fournier FIRE WEATHER...Weston HYDROLOGY...Fournier
In the hours before
Local storm report, Jul 13, 6:05 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 2 E HAVANA 30.63N 84.39W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN NEAR HAVANA
&&
RHLocal storm report, Jul 13, 6:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 2 W SCOTLAND 30.58N 84.46W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN NEAR SCOTLAND
&&
RHLocal storm report, Jul 13, 6:09 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
709 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 5 NNE QUINCY AIRPORT 30.66N 84.56W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN NEAR ATTAPULGUS HWY
&&
RHLocal storm report, Jul 13, 6:11 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 5 NE QUINCY AIRPORT 30.63N 84.51W
07/13/2017 GADSDEN FL 911 CALL CENTER
REPORT OF A TREE DOWN ON MILLIGAN RD
&&
RHLocal storm report, Jul 13, 6:33 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SSW CENTERVILLE 30.54N 84.19W
07/13/2017 LEON FL 911 CALL CENTER
TREE DOWN AT JAMAICA CT. AND PIMLICO DR.
&&
EWESTONLocal storm report, Jul 13, 6:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
734 PM EDT THU JUL 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ESE BRADFORDVILLE 30.56N 84.21W
07/13/2017 LEON FL 911 CALL CENTER
TREE DOWN AT VELDA DAIRY ROAD AND VELDA DAIRY DRIVE
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:33 PM CDT | Special Weather Statement | TAE | Houston | 57 min |
| Jul 14, 2:29 PM CDT | Special Weather Statement | TAE | Dale | 46 min |
| Jul 14, 3:16 PM CDT | Special Weather Statement | TAE | Dale | 44 min |
| Jul 14, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 20 min |
| Jul 13, 7:29 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 17 min |
| Jul 14, 6:13 AM CDT | Special Marine Warning | TAE | 47 min | |
| Jul 14, 11:09 AM CDT | Special Weather Statement | TAE | Bay | 51 min |
| Jul 14, 11:15 AM CDT | Special Weather Statement | TAE | Bay | 45 min |
| Jul 14, 11:33 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 42 min |
| Jul 14, 11:38 AM CDT | Special Marine Warning | TAE | 97 min | |
| Jul 14, 12:03 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 57 min |
| Jul 14, 12:56 PM CDT | Special Weather Statement | TAE | Holmes | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.